Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 189, NWS Jackson, MS

May 10, 2007Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2007, 3:04 PM CDT for Webster County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2007, 3:04 PM CDT (20:04 UTC)
Expired
May 10, 2007, 3:35 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:30 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, May 10, 10:30 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU MAY 10 2007

.DISCUSSION...THE EARLY SUMMER INVASION CONTINUES ACROSS THE
FORECAST AREA AS WE SEE YET ANOTHER AFTERNOON OF ABOVE NORMAL
TEMPERATURES AND HUMID CONDITIONS.  TEMPERATURES THIS AFTERNOON
SHOULD ONCE AGAIN PEAK IN MOST LOCATIONS NEAR THE 90 DEGREE
MARK...WITH A FEW LOCATIONS ACTUALLY REACHING 90.  THE COOL SPOT PER
SAY SHOULD BE ACROSS THE NORTHWEST AS CLOUDS SHOULD KEEP
TEMPERATURES A COUPLE DEGREES COOLER THAN OTHER AREAS.

ISOLATED TO SCATTERED CONVECTION WILL AGAIN BE POSSIBLE DURING THE
HEAT OF THE AFTERNOON OVER THE FORECAST AREA.  MODELS AGREE THAT THE
BEST CHANCES WILL BE GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ
TRACE PARKWAY.  AN OLD WEAK BOUNDARY FROM YESTERDAYS CONVECTION IS
MEANDERING ABOUT GENERALLY FROM A LINE STRETCHING FROM NEAR NATCHEZ
TO JUST SOUTH OF JACKSON TO JUST NORTH OF MERIDIAN.  THE BETTER
MOISTURE WILL BE IN PLACE OVER AREAS NORTH OF THIS BOUNDARY.  AS
HEATING INCREASES OVER THIS AREA THROUGH THE AFTERNOON...INSTABILITY
WILL ALSO INCREASE.  THIS IS WHERE THE BEST CHANCE FOR SHOWER AND
THUNDERSTORM DEVELOPMENT WILL EXIST THIS AFTERNOON.  SOUTH OF THIS
BOUNDARY...ONLY ISOLATED CHANCES OF CONVECTION WILL EXIST AS
SOMEWHAT DRIER AIR WORKING IN FROM THE EAST SHOULD HAMPER CONVECTIVE
DEVELOPMENT.

OTHER THAN SOME HOURLY TWEAKS TO THE GRIDS AS A RESULT OF TRENDS AND
TO THE ZONES TO REMOVE SOME MORNING WORDING...NO MAJOR CHANGES TO
THE FORECAST WILL BE MADE AT THIS TIME.

UPDATED GRIDS AND ZONES WILL BE OUT SHORTLY.

&&

.AVIATION...VFR CONDITIONS SHOULD CONTINUE AT MOST TAF SITES THROUGH
THE DAY TODAY.  HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE
AGAIN EXPECTED OVER THE NORTHWEST HALF OF THE AREA TODAY WITH
ISOLATED COVERAGE EXPECTED ELSEWHERE...MAINLY BETWEEN 18Z AND 02Z
FRIDAY. CONVECTION SHOULD DECREASE DURING THE EVENING WITH LOSS OF
DAYTIME HEATING.

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19
Hazardous weather outlook, May 10, 2:05 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU MAY 10 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111905-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
205 PM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SOME STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHWEST
HALF OF THE OUTLOOK AREA THIS AFTERNOON...GENERALLY ALONG AND
NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE.

THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL
CONTINUE TO CREATE AN UNSTABLE ENVIRONMENT OVER THIS AREA...AND
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. IN
ADDITION...SLOW STORM MOVEMENT WILL HELP TO PROMOTE LOCALLY HEAVY
RAINFALL.

STORMS SHOULD QUICKLY DIMINISH AS THE SUN BEGINS TO SET THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MAY 17TH .

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:28 PM CDTSevere Thunderstorm WarningJANHolmes47 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningJANGrenada44 min
May 10, 4:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo41 min
May 10, 4:55 PM CDTFlash Flood WarningJANGrenada65 min
May 10, 5:17 PM CDTSevere Thunderstorm WarningJANWarren28 min
May 10, 5:48 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.